MAUDE Adverse Event Report: LIVANOVA USA FLEX FLOW VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA USA FLEX FLOW VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Catalog Number 200-200
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.The exact device manufacture date is unknown, as this product was not manufactured by livanova usa.This information will be provided in a supplemental report if received.The involved product has been requested for return to livanova usa.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not returned.
 
Event or Problem Description
Livanova received a report that the tips of several flex flow venous cannulae were found to be sharp/pointed when they should be blunt.This issue was noted during setup and the product was not used.There was no patient involvement.
 
Additional Manufacturer Narrative
In the initial report, submitted october 3, 2017, the device code was inadvertently left blank.The code should have been selected as "(b)(4) - device issue." eight flex flow venous cannula were returned for examination.Visual inspection confirmed that the obturator for all eight cannula was pointed instead of blunt.An outside supplier provides the obturators to livanova for use with the reported catalog number.A review of the design confirmed the tip shape is called out and should be "blunt with a round, closed end." the affected lot number was isolated and the supplier was notified through a supplier quality notification.Further communication with the supplier revealed that a new tool had been developed for the production of this component, which created a sharp/pointed tip.The affected lot number was manufactured using obturators with pointed/sharp tips.The total lot build was for 1000 units.A field action (b)(4) was initiated for all product already distributed.Product not yet distributed was placed on quality hold and will not be distributed further.A capa has been initiated to further investigate this type of issue and to implement any necessary corrective actions.

Brand Name
FLEX FLOW VENOUS CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA
14401 w. 65th way
arvada CO 80004
MDR Report Key6910181
Report Number1718850-2017-00016
Device Sequence Number18953185
Product Code DWF
UDI-Device Identifier00803622125812
UDI-Public00803622125812
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K052081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number200-200
Device Lot Number181185
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0076-2018
Patient Sequence Number1